Hail, Llano
- When
- February 23, 2:05 PM CST to 2:10 PM CST
- Where
- Llano County, Buchanan Dam
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 30.733, -98.417
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Feb 23, 10:10 AM CST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1010 AM CST MON FEB 23 2004 .UPDATE... DENSE FOG ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM AS VSBYS HAVE INCREASED WELL ABOVE 1/2 MILE MOST AREAS. S/W MOVG NEWD OVR W CNTRL TX TAKING MOST OF THE CONVECTION WITH IT...HOWEVER AN ASSOCIATED WEAK SFC BOUNDARY WAS INDICATED OVER THE WRN CWA ALONG WITH PARTIAL CLEARING ALLOWING FOR SOME HEATING. EXPECTING SOME REDEVELOPING CONVECTION ALONG THE BOUNDARY THIS AFTN OVER THE CENTRAL/NERN CWA SIMILAR TO THE 12Z MESOETA. SHOULD SEE MORE HEATING/DESTABILIZATION TODAY IN ADVANCE OF THE UPR TROUGH WHICH WILL ARRIVE LATE TONIGHT AND THEN CLOSE OFF AND TRACK EASTWARD DIRECTLY OVER S CNTRL TX TUESDAY. THE LATEST MESOETA SHOWS SOME DECENT QPF AMOUNTS OVER THE CENTRAL-EASTERN CWA BETWEEN 12Z AND 18Z IN THE AREA OF DIFFLUENCE JUST AHEAD OF THE LOW...AND WILL UP QPF AMOUNTS ON THE UPDATE. FREEZING LEVEL WILL ALSO LOWER STEADILY OVER THE NEXT 24 HOURS INCREASING THE CHANCES FOR LARGE HAIL. OTHERWISE NO MAJOR CHANGES TO ONGOING FORECAST. && .PREV DISCUSSION... UPDATED TO INCLUDE DENSE FOG ADVISORY THROUGH MID MORNING ALONG AND EAST OF A LINE FROM DILLEY TO VANDERPOOL TO MOUNTAIN HOME AS WIDESPREAD VISIBILITIES AROUND ONE QUARTER MILE. ALSO, REARRANGED SOME ZONE TEXT GROUPINGS TO BETTER REFLECT GRIDS. OTHERWISE, NO OTHER CHANGES. THE SHORT-TERM CAN BE DESCRIBED AS CONVECTIVELY ACTIVE AS DIFFLUENCE CONTINUES TO INCREASE AHEAD OF APPROACHING NEGATIVE TILTED TROUGH. ONE SHORT-WAVE, CURRENTLY NEAR THE BIG BEND WILL MOVE ACROSS CENTRAL TEXAS TODAY, WHILE ANOTHER SHORT-WAVE CURRENTLY OVER SONORA STATE IN NORTHWEST MEXICO WILL MOVE ACROSS LATE TONIGHT AND TUESDAY. CONVECTION TODAY WILL BE ENHANCED BY A SLOWLY NORTH MOVING WARM FRONT AND ON TUESDAY INTO TUESDAY NIGHT BY A DRYLINE COMING OFF THE MEXICAN PLATEAU. AS A RESULT, WILL GO WITH HIGH POPS AND CONTINUE TO MENTION SEVERE STORMS TODAY INTO TUESDAY. THEN TAPER OFF TUESDAY NIGHT AND EARLY WEDNESDAY AS TROUGH MOVES THROUGH WITH COLD FRONT AND FINAL SHORT-WAVE CURRENTLY SEEN NEAR SOUTHERN CALIFORNIA. FORECAST TEMPERATURES FAVOR WARMER GUIDANCE TODAY THROUGH TUESDAY DUE WARM ADVECTION, THEN COLDER THAN GUIDANCE TUESDAY NIGHT AND WEDNESDAY DUE STRONG COLD ADVECTION AND WRAP AROUND CLOUDS. THE LONG-TERM CAN BE DESCRIBED AS CHANGEABLE. LATE WEDNESDAY INTO FRIDAY, BRIEF RIDGING SURFACE AND ALOFT WILL PREVAIL WITH FAIR WEATHER. A LIGHT FREEZE IS EXPECTED MANY AREAS THURSDAY MORNING. RIDGING MOVES OFF TO EAST ON FRIDAY WITH MOIST SOUTHERLY FLOW RETURNING LEADING TO SLIGHT CHANCE OF SHOWERS SATURDAY AND SUNDAY. WILL LEAVE THUNDER MENTION OUT FOR NOW, ALTHOUGH LATER SHIFTS MAY HAVE TO INCLUDE IF 00Z MODEL RUN OF SHIFTING TROUGH FURTHER SOUTH LEADS TO A TREND. && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 01/03/23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 844 AM CST MON FEB 23 2004 TXZ171>173-183>194-202>209-217>225-228-241200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 844 AM CST MON FEB 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY...MONDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT AS AN UPPER LEVEL STORM SYSTEM MOVES NORTHEAST FROM MEXICO ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REGION WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. SPOTTER ACTIVATION MAY BE REQUIRED TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY TO CONTINUE THROUGH TUESDAY AS THE UPPER LEVEL STORM SYSTEM CONTINUES ITS TRACK ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. THE RISK OF SEVERE WEATHER PERSISTS FOR TUESDAY WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. SPOTTER ACTIVATION MAY BE REQUIRED ON TUESDAY. ON WEDNESDAY AND BEYOND...THE UPPER LEVEL STORM SYSTEM WILL HAVE MOVED TO THE NORTHEAST...AND THE THREAT FOR SEVERE WEATHER WILL HAVE DIMINISHED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385209, 5385210, 5385211.